Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012, Article ID 971796, 15 pages
http://dx.doi.org/10.1155/2012/971796
Research Article

Parameter Identification Problem for the Kirchhoff-Type Equation with Viscosity

Department of Mathematics Education, Daegu University, Jillyang, Gyeongsan, Gyeongbuk 712-714, Republic of Korea

Received 14 February 2012; Accepted 8 May 2012

Academic Editor: Xiaodong Yan

Copyright © 2012 Jinsoo Hwang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Kirchhoff, Vorlesungen über Mechanik, Teubner, Leipzig, Germany, 1883.
  2. J. L. Ferrel and L. A. Medeiros, “Vibrations of elastic membranes with moving boundaries,” Nonlinear Analysis A, vol. 45, no. 3, pp. 362–382, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. A. Arosio, “Averged evolution equations. The Kirchhoff string and its treatment in scales of Banach spaces,” in Proceedings of the 2nd Workshop on Functional-Analytic Methods in Complex Analysis, Treste, World Scientific, Singapore, 1993.
  4. S. Spagnolo, “The Cauchy problem for the Kirchhoff equation,” Rendiconti del Seminario Matematico e Fisico di Milano, vol. 62, pp. 17–51, 1992. View at Google Scholar
  5. S. I. Pohožaev, “A certain class of quasilinear hyperbolic equations,” vol. 96, pp. 152–166, 1975. View at Google Scholar
  6. J.-L. Lions, “On some questions in boundary value problems of mathematical physics,” in Contemporary Developments in Continuum Mechanics and Partial Differential Equations, G. M. de la Penha and L. A. Medeiros, Eds., vol. 30 of North-Holland Mathematics Studies, pp. 284–346, North-Holland, Amsterdam, The Netherlands, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. K. Nishihara and Y. Yamada, “On global solutions of some degenerate quasilinear hyperbolic equations with dissipative terms,” Funkcialaj Ekvacioj, vol. 33, no. 1, pp. 151–159, 1990. View at Google Scholar · View at Zentralblatt MATH
  8. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. S. Prates Filho, and J. A. Soriano, “Existence and exponential decay for a Kirchhoff-Carrier model with viscosity,” Journal of Mathematical Analysis and Applications, vol. 226, no. 1, pp. 40–60, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J.-S. Hwang and S.-I. Nakagiri, “Optimal control problems for Kirchhoff type equation with a damping term,” Nonlinear Analysis A, vol. 72, no. 3-4, pp. 1621–1631, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. J.-L. Lions, Optimal Control of Systems Governed by Partial Differential Equations, Springer, New York, NY, USA, 1971.
  11. J.-S. Hwang, “Parameter identification problems for an extensible beam equation,” Journal of Mathematical Analysis and Applications, vol. 359, no. 2, pp. 682–695, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. J. Ha and S.-i. Nakagiri, “Identification problems for the damped Klein-Gordon equations,” Journal of Mathematical Analysis and Applications, vol. 289, no. 1, pp. 77–89, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. J.-S. Hwang and S.-I. Nakagiri, “Parameter identification problem for the equation of motion of membrane with strong viscosity,” Journal of Mathematical Analysis and Applications, vol. 342, no. 1, pp. 125–134, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. N. U. Ahmed, Optimization and Identification of Systems Governed by Evolution Equations on Banach Space, Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, 1988.
  15. R. Dautray and J.-L. Lions, Mathematical Analysis and Numerical Methods for Science and Technology, vol. 5 of Evolution Problems I, Springer, Berlin, Germany, 1992.
  16. R. Temam, Navier-Stokes Equations, vol. 2 of Studies in Mathematics and its Applications, North-Holland, Amsterdam, The Netherlands, 3rd edition, 1984.
  17. J.-S. Hwang and S.-I. Nakagiri, “Optimal control problems for the equation of motion of membrane with strong viscosity,” Journal of Mathematical Analysis and Applications, vol. 321, no. 1, pp. 327–342, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH